Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 12, NWS Des Moines, IA

May 30, 202239 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 30, 2022, 3:41 AM CDT for 39 counties in Iowa. It took effect at May 30, 2022, 12:00 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 30, 2022, 3:41 AM CDT (08:41 UTC)
In effect from
May 30, 2022, 12:00 PM CDT
Expired
May 30, 2022, 10:58 PM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
All 39 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2423 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.0
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS73 KDMX 300841
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
341 AM CDT Mon May 30 2022

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-
081>083-092-093-301645-
/O.NEW.KDMX.WI.Y.0012.220530T1700Z-220531T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, 
Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, and Mount Ayr
341 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph 
  expected.

* WHERE...Much of central Iowa.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel may be especially difficult for high
  profile vehicles traveling east or west in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
5 follow-up statements
419 
WWUS73 KDMX 301640
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1140 AM CDT Mon May 30 2022

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-
081>083-092-093-302200-
/O.CON.KDMX.WI.Y.0012.220530T1700Z-220531T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, 
Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, and Mount Ayr
1140 AM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts over 45 mph 
  expected.

* WHERE...Much of western, northern, and central Iowa.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel may be especially difficult for high
  profile vehicles traveling in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
040 
WWUS73 KDMX 302108
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
408 PM CDT Mon May 30 2022

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-
081>083-092-093-310100-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-220531T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, 
Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, and Mount Ayr
408 PM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with a few gusts over 50 mph 
  expected.

* WHERE...Much of western, northern, and central Iowa.

* WHEN...Through 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel may be especially difficult for high
  profile vehicles traveling in open areas, especially along west
  to east roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
521 
WWUS73 KDMX 302259
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
559 PM CDT Mon May 30 2022

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-
081>083-092-093-310100-
/O.CON.KDMX.WI.Y.0012.000000T0000Z-220531T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, 
Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, and Mount Ayr
559 PM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Much of western, northern, and central Iowa.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may result in low visibilities, especially in rural
  areas.

* ADDITIONAL DETAILS...Travel may be especially difficult for high
  profile vehicles traveling in open areas, especially along west
  to east roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
631 
WWUS73 KDMX 310051
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
751 PM CDT Mon May 30 2022

IAZ026>028-036>039-044>049-057>060-070>073-081>083-092-093-310200-
/O.CAN.KDMX.WI.Y.0012.000000T0000Z-220531T0100Z/
Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Crawford-
Carroll-Greene-Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-
Cass-Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Including the cities of Hampton, Parkersburg, Clarksville, 
Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, 
Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, 
Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, 
Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Corning, Creston, Osceola, Bedford, Lenox, New Market, 
and Mount Ayr
751 PM CDT Mon May 30 2022

...WIND ADVISORY IS CANCELLED...

While gusty breezes will remain into this evening, the strongest
winds and gusts have ended.

$$

IAZ004>007-015>017-023>025-033>035-310600-
/O.EXT.KDMX.WI.Y.0012.000000T0000Z-220531T0600Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, 
Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, 
Manson, Lake City, Pomeroy, and Fort Dodge
751 PM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts in excess of 45 mph.

* WHERE...Much of north central Iowa.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may result in low visibilities, 
  especially in rural areas.

* ADDITIONAL DETAILS...Travel may be especially difficult for 
  high profile vehicles traveling in open areas, especially 
  along west to east roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
386 
WWUS73 KDMX 310358
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1058 PM CDT Mon May 30 2022

IAZ004>007-015>017-023>025-033>035-310500-
/O.CAN.KDMX.WI.Y.0012.000000T0000Z-220531T0600Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Sac City, 
Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, 
Manson, Lake City, Pomeroy, and Fort Dodge
1058 PM CDT Mon May 30 2022

...WIND ADVISORY IS CANCELLED...

While gusty breezes will remain into this evening, the strongest
winds and gusts have ended.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 29, 11:59 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 29, 11:59 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1159 PM CDT Sun May 29 2022

...Updated for the 06z Aviation Discussion...

.DISCUSSION.../Tonight through Sunday/
Issued at 221 PM CDT Sun May 29 2022

Key Messages:

- Strong to severe thunderstorms possible in northwest Iowa tonight.
- Breezy on monday with gusts over 35 mph possible. Later in the day
another round of strong to severe storms.

Discussion:

Thunderstorms moved across the area this morning, remaining below
severe limits but still producing small hail. By late morning this
activity had cleared the area while at the same time the background
environmental winds were increasing. Gusts of 35-40+ mph have
been common through the afternoon, especially across northern Iowa
where a couple locations gusted to 45 mph. With a tightening
pressure gradient across the state, winds will remain breezy
overnight, however this afternoon that has been enhanced by deeper
mixing within the dry low levels. Low pressure lifting out of the
southern plains will be the impetus for storms development later
this evening with current CAM trajectory continuing to indicate
the greatest threat northwest of our area. A few stronger storms
may still clip our northwest counties and CAMs favor a multicell
storm mode here. CAPE exceeds 3000 J/kg with effective shear of
45+ kts, so it should not be difficult for robust, sustained
updrafts. Large hail and damaging winds will be the primary
hazards for storms that develop in our area, however soundings
continue to indicate 300+ m2/s2 of 0- 1 km and 0-3 km SRH, so
there is certainly a tornado threat, though this is greater
northwest of our area.

As we've seen yesterday and today, it is possible that overnight
convection will linger into Monday morning. By Monday afternoon the
pronounced upper level cutoff low will finally begin to push towards
the area, becoming more stacked with the surface low. This will help
to increase the pressure gradient across the area, making for the
breeziest day of the holiday weekend as southerly winds surge into
Iowa. As the boundary layer deepens through the afternoon, model
soundings indicate winds at the top of the mixed layer of 40-50 kts.
Should these winds be realized, a wind advisory may be needed. Later
in the evening the cold front will move into northwest Iowa with
storms developing along this convergent zone. Some uncertainty
remains in storm placement as initial development may hinge on how
morning convection plays out. All modes of severe weather are
possible on Monday night as the cold front pushes across the area,
with hail and damaging winds once again the main concerns. the
tornado threat is there, however the threat is significantly higher
northwest of the area within the vicinity of the triple point. In
our area shear is oriented more parallel to the convective line,
indicating any discrete development would likely see rapid
upscale growth into a linear system and CAMs tend to mimic this
evolution. This would limit the tornadic threat, especially as the
line moves further east into the area. Further support come from
HREF runs which show updraft helicity track diminishing into
central Iowa overnight as the line congeals and storms become
elevated. This shear orientation would also lend itself to
training of storms. Good moisture transport and deep warm cloud
ayers support efficient rain producers and PWATs are over 2 inches
in some locations, so pockets of heavy rain are likely. While
widespread hydro issues are not anticipated, some minor ponding is
possible with the heavier pockets.

Storms will linger into Tuesday as the cold front continues across
central and south east Iowa with a diminishing severe threat.
Generally northwest flow will dominate the pattern through the
rest of the week, keeping temperatures down in the 70s. Rain is
possible south on Wednesday as a low skirts across our south,
however the bulk of this activity should remain south of the area.
Additional precipitation chances arrive by the weekend.

&&

.AVIATION.../For the 06Z TAFS through 06Z Monday night/
Issued at 1159 PM CDT Sun May 29 2022

VFR conditions remain overnight across all terminals. Wind shear
concerns will remain across the state through 12z Monday, before
weakening. Winds out of the south will remain gusty throughout the
period, though increasing by Monday afternoon to evening at 35+
knots across all terminals. Thunderstorms may occur briefly across
KFOD over the early morning, though the main concern is expected
after 00z Monday with more widespread thunderstorms likely impacting
all sites. More details will become clear on exact timing and
impact over the next couple TAF issuances.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Hagenhoff
AVIATION...Bury/Krull
Hazardous weather outlook, May 30, 3:23 AM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
323 AM CDT Mon May 30 2022

IAZ050-061-062-074-075-084>086-094>097-310830-
Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-Monroe-Wapello-Decatur-
Wayne-Appanoose-Davis-
323 AM CDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms are expected tonight. A severe storm is
possible.

Gusty winds will occur today with gusts over 40 mph possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight risk for severe storms on Tuesday. Thunderstorms
are also in the forecast for Wednesday and Wednesday night and
again by next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible on Tuesday.

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>073-
081>083-092-093-310830-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-
Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
323 AM CDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A few thunderstorms are possible this morning though the severe
weather threat is low. More widespread storms are expected to
develop late this afternoon and into the overnight. Severe storms
with large hail, damaging wind gusts and a few tornadoes are
possible.

A Wind Advisory is in effect for the area today. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight risk for severe storms on Tuesday over
southeast Iowa. Thunderstorms are also in the forecast for
Wednesday and Wednesday night over southern Iowa and again for
much of the area by next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today and tonight.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:17 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac43 min

Nearby

Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.